MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL
Model Number 07P5020
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A literature article by a.J.Kessler, et al., ¿discrepancies in estradiol levels in a premenopausal woman receiving abemaciclib despite ovarian function suppression and bilateral salpingo-oophorectomy¿, current problems in cancer: case reports 9 ( march 2023), presented a case of falsely elevated alinity i estradiol results for a 44-year-old premenopausal female who was diagnosed with clinical stage iii hr+ breast cancer.The following information was provided in the article.The patient was treated with neoadjuvant doxorubicin and cyclophosphamide every two weeks for four cycles followed by paclitaxel every two weeks for four cycles.The patient underwent a left mastectomy with a left axillary lymph node dissection as well as a prophylactic right mastectomy.The pathology revealed residual invasive poorly differentiated ductal carcinoma spanning 8 mm in greatest dimension in the breast tissue and three of ten lymph nodes with scattered foci of tumor in the background of treatment-related changes.The patient began monthly goserelin 3.6 mg followed by oral anastrozole 1 mg daily one month later.After two months of goserelin, the alinity i estradiol level was < 24 pg/ml (reference range for postmenopausal female: < 41 pg/ml).Following radiation therapy, the patient began adjuvant abemaciclib 150 mg twice daily.The patient continued to receive monthly goserelin and anastrozole.Two months after beginning abemaciclib, the alinity i estradiol increased to 68 pg/ml, at which time anastrozole was discontinued and started tamoxifen due to concern for failure of adequate ovarian function suppression (ofs).The following month, the patient underwent a laparoscopic bilateral salpingo-oophorectomy.Pathology confirmed removal of benign ovaries and fallopian tubes.The patient resumed anastrozole after surgery.Following surgery, estradiol levels continued to rise to a maximum level of 122 pg/ml three months after surgery.Anastrozole was again discontinued and the patient was resumed on tamoxifen while continuing abemaciclib.The patient was referred to endocrinology, at which time estradiol was rechecked by lc-ms testing with value of 2.2 pg/ml (reference range for postmenopausal female: < 15 pg/ml).It was noted that abemaciclib may have interfere with immunoassays.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
Section e1 - facility name: (b)(6) institute.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Section e1 - email: email address was added.The complaint investigation for falsely elevated alinity i estradiol results included a review of data and information from the article ¿discrepancies in estradiol levels in a premenopausal woman receiving abemaciclib despite ovarian function suppression and bilateral salpingo-oophorectomy¿, ticket trending review, device history record review, and labeling review.Return testing was not completed as returns were not available.Data and information provided in the article were reviewed and support the complaint issue.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with the product list number and complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.The assay instructions for use state that medications the patient was being treated with are known to interfere with alinity i estradiol.Therefore, this event is deemed incorrect use since the customer did not follow product labeling.Based on the investigation, the alinity i estradiol assay is performing as intended, no systemic issue or deficiency was identified.
 
Event or Problem Description
A literature article by a.J.Kessler, et al., ¿discrepancies in estradiol levels in a premenopausal woman receiving abemaciclib despite ovarian function suppression and bilateral salpingo-oophorectomy¿, current problems in cancer: case reports 9 (march 2023), presented a case of falsely elevated alinity i estradiol results for a 44-year-old premenopausal female who was diagnosed with clinical stage iii hr+ breast cancer.The following information was provided in the article.The patient was treated with neoadjuvant doxorubicin and cyclophosphamide every two weeks for four cycles followed by paclitaxel every two weeks for four cycles.The patient underwent a left mastectomy with a left axillary lymph node dissection as well as a prophylactic right mastectomy.The pathology revealed residual invasive poorly differentiated ductal carcinoma spanning 8 mm in greatest dimension in the breast tissue and three of ten lymph nodes with scattered foci of tumor in the background of treatment-related changes.The patient began monthly goserelin 3.6 mg followed by oral anastrozole 1 mg daily one month later.After two months of goserelin, the alinity i estradiol level was < 24 pg/ml (reference range for postmenopausal female: < 41 pg/ml).Following radiation therapy, the patient began adjuvant abemaciclib 150 mg twice daily.The patient continued to receive monthly goserelin and anastrozole.Two months after beginning abemaciclib, the alinity i estradiol increased to 68 pg/ml, at which time anastrozole was discontinued and started tamoxifen due to concern for failure of adequate ovarian function suppression (ofs).The following month, the patient underwent a laparoscopic bilateral salpingo-oophorectomy.Pathology confirmed removal of benign ovaries and fallopian tubes.The patient resumed anastrozole after surgery.Following surgery, estradiol levels continued to rise to a maximum level of 122 pg/ml three months after surgery.Anastrozole was again discontinued and the patient was resumed on tamoxifen while continuing abemaciclib.The patient was referred to endocrinology, at which time estradiol was rechecked by lc-ms testing with value of 2.2 pg/ml (reference range for postmenopausal female: < 15 pg/ml).It was noted that abemaciclib may have interfere with immunoassays.No further impact to patient management was reported.

Brand Name
ALINITY I ESTRADIOL REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17133935
Report Number3005094123-2023-00151
Device Sequence Number6448652
Product Code CHP
UDI-Device Identifier00380740129910
UDI-Public00380740129910
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number07P5020
Device Catalogue Number07P50-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, 205UNKNOWN01; ALNTY I PROCESSING MODU, 03R65-01, 205UNKNOWN01
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale